Facebook Pixel

My period lasted for 2 days. Is that normal?

By December 12, 2010 - 12:46am
Rate This

I had unprotected sex with my boyfriend 3-4 days after I got my period. I took Emergency contraceptives right after that occurred and a week later, I got my period, but it only lasted for 2 days. It was a normal flow of blood and it's color was red. Am I safe?

Add a Comment11 Comments

EmpowHER Guest

Am 27 yesrs and for 6 months now but it is not working and my period is just 2 days and thick most time it is when I want u urinate that it flow please help me. What is the pronlem am worried I want to get pregnant. Help plsease

August 24, 2015 - 7:31am
EmpowHER Guest

Hi my name is Rhian
I am 23 year's old and I was 5 days late for my period and only lasted 2 and half days is that normal? and I usually on for 4 to 5 days just wanted to make sure.

May 8, 2015 - 3:28pm
EmpowHER Guest

I ususlly get heavy periods but this month i got is like few days earlier and only for two days but heavy both the days but then stopped all of a sudden on the 3rd day. And i have been feeling something in my stomach.
Is this normal? What could it be? Please help

March 22, 2015 - 12:33am
EmpowHER Guest

Hello I am 28 years old and my boyfriend and I are trying to conceive. My periods last 1 1/2 to 2 days and the cycles are between 30 to 40, 43 days. what does this mean?

January 28, 2011 - 4:10am
(reply to Anonymous)

A period that is short in duration may be your normal, or it could indicate a medical condition. That is a big range of what it "could mean", and in order to know what it specifically means for you, it would be important for you to visit with your OB/GYN before you become pregnant to ensure that you have a healthy Pap smear and everything looks healthy (I assume you have been going to your doctor for annual exams?).

January 30, 2011 - 9:41pm
EmpowHER Guest

Hi Hakuna,
Your stomach grumbling can be many different things such as hunger pains. As Allison mentioned, you may just be late and not necessarily pregnant. As there is the concern for pregnancy, our minds and bodies tend to 'react as we are pregnant sometimes'. Also period and pregnancy symptoms are often similar, take a pregnancy test to be certain. This may help calm your nerves as well.
I hope this helps.

January 2, 2011 - 11:04am
EmpowHER Guest

Hi Alison,
It's already January 3 and I still haven't gotten my period. My stomach has been grumbling a lot recently like before I go to bed and when I wake up. Is that normal or is that an early sign of pregnancy? - Hakuna

January 2, 2011 - 9:07am
EmpowHER Guest

So, I'll count the days from my real period and not from the day of my breakthrough bleeding to know when my period will come? :) I got my period last November 26 and it lasted for 5 days. Then on, December 10-11 was my breakthrough bleeding. When should I expect my period? :) ---Hakuna

December 13, 2010 - 5:09pm
(reply to Anonymous)

Correct...since your last period was November 26th, you can expect your next period around the last-part of December, assuming your period usually is about a 28-31 day "regular" cycle. If your periods are sometimes irregular, this one may be, too. Don't be alarmed if it is a week late (you can take a home pregnancy test if you are worried after December 26th).

December 14, 2010 - 10:40am

Anytime you have unprotected sex, you have an increased chance for pregnancy. It does not matter the timing of your cycle (there is no "safe" time to have sex), it does not matter if he ejaculated or not (the risk is of course higher if he did ejaculate)...it is still unprotected sex.

When a man withdraws his penis before ejaculating, it is referred to as the "withdrawal method". So, you are still having unprotected sex, and the withdrawal or "pull out method" is only about 70% effective for typical use. I'm glad you chose to use emergency contraception, but the bleeding you experienced a week after taking it was most likely not your period but breakthrough bleeding/withdrawal bleeding caused by the hormones in the emergency contraception. Nothing to worry about, but you will need to wait until your next period to know if you are pregnant or not.

Your period may be delayed a week (maybe even two weeks) after using EC, just so you know! You have reduced your chances of pregnancy by taking EC, and using the withdrawal method.

For more information, please review this article: Emergency Contraception Update, 2010.

December 12, 2010 - 8:58am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.